Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 9, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jan 21, 2017, 12:12 AM CST for Wilkinson County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2017, 12:12 AM CST (06:12 UTC)
- Expired
- Jan 21, 2017, 12:45 AM CST
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 20, 11:00 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1897 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
741
WUUS54 KLIX 210612
SVRLIX
MSC157-210645-
/O.NEW.KLIX.SV.W.0009.170121T0612Z-170121T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
1212 AM CST SAT JAN 21 2017
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Central Wilkinson County in southern Mississippi...
* Until 1245 AM CST
* At 1212 AM CST, a severe thunderstorm was located near Woodville,
or 25 miles north of Jackson, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Woodville, Dolorosa and Crosby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 AM CST for southern
Mississippi.
LAT...LON 3135 9121 3135 9115 3132 9112 3133 9110
3129 9108 3128 9106 3123 9106 3107 9135
3118 9146 3134 9137 3134 9134 3136 9130
3136 9128 3137 9126 3136 9126 3137 9123
TIME...MOT...LOC 0612Z 218DEG 35KT 3118 9134
HAIL...1.00IN
WIND...60MPH
$$
AK1 follow-up statement
911
WWUS54 KLIX 210641
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1241 AM CST SAT JAN 21 2017
MSC157-210650-
/O.EXP.KLIX.SV.W.0009.000000T0000Z-170121T0645Z/
Wilkinson MS-
1241 AM CST SAT JAN 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WILKINSON COUNTY WILL
EXPIRE AT 1245 AM CST...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 700 AM CST for southern
Mississippi.
LAT...LON 3135 9121 3135 9115 3132 9112 3133 9110
3129 9108 3128 9106 3123 9106 3107 9135
3118 9146 3134 9137 3134 9134 3136 9130
3136 9128 3137 9126 3136 9126 3137 9123
TIME...MOT...LOC 0640Z 218DEG 35KT 3140 9114
$$
AKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 20, 11:54 PM CST, 18 minutes earlier.
Area forecast discussion, Jan 20, 11:54 PM CST, 18 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1154 PM CST Fri Jan 20 2017
.AVIATION...
Strong convection is expected to impact the terminals from west to
east through the early morning hours, primarily between 07z and
13z. In advance of the convection, patchy fog will impact many of
the terminals, especially KGPT where the fog will be dense at
times. After the convection moves through, generally MVFR category
conditions are forecast due to ceilings through the day Saturday
and into Saturday evening. 11
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 61 77 55 68 / 80 60 60 50
BTR 62 79 56 68 / 80 50 60 50
ASD 64 78 60 69 / 80 70 60 50
MSY 65 79 60 70 / 70 70 50 40
GPT 64 75 60 69 / 80 70 60 50
PQL 64 76 60 70 / 70 60 60 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Gale Watch from Sunday morning through late Sunday night for
LAZ068>070.
GM...Gale Watch from Sunday morning through late Sunday night for
GMZ536-538-550-552-555-557-570-572-575-577.
Dense Fog Advisory until 3 AM CST Saturday for GMZ532-534.
MS...Dense Fog Advisory until 3 AM CST Saturday for MSZ080>082.
GM...Gale Watch from Sunday morning through late Sunday night for
GMZ538-550-552-555-557-570-572-575-577.
Dense Fog Advisory until 3 AM CST Saturday for GMZ534.
&&Hazardous weather outlook, Jan 20, 4:30 PM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 430 PM CST FRI JAN 20 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-211400- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 430 PM CST FRI JAN 20 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT AN ENHANCED RISK OF SEVERE THUNDERSTORMS EXISTS TONIGHT BEGINNING LATE THIS EVENING. DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL ALL BE POSSIBLE ALONG WITH HEAVY RAINFALL. PLEASE STAY CURRENT ON FORECASTS CONCERNING THIS SEVERE WEATHER SCENARIO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST SATURDAY AND SATURDAY NIGHT. ALL MODES OF SEVERE WEATHER...DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL BE POSSIBLE ALONG WITH HEAVY RAINFALL. PLEASE STAY CURRENT ON FORECASTS CONCERNING THIS SEVERE WEATHER SCENARIO. A GALE WATCH HAS BEEN POSTED STARTING SUNDAY MORNING THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT THROUGH SATURDAY NIGHT. 11
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 10:53 PM CST | Dense Fog Advisory | LIX | 4 hr | |
| Jan 20, 11:43 PM CST | Tornado Warning | LIX | Wilkinson | 32 min |
| Jan 21, 12:26 AM CST | Tornado Warning | LIX | Amite, Wilkinson | 14 min |
| Jan 21, 12:51 AM CST | Special Weather Statement | LIX | Wilkinson | 39 min |
| Jan 21, 1:06 AM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 24 min |
| Jan 21, 1:14 AM CST | Tornado Warning | LIX | Wilkinson | 31 min |
| Jan 21, 1:29 AM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 31 min |
| Jan 21, 1:41 AM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 34 min |
| Jan 21, 1:48 AM CST | Special Weather Statement | LIX | Amite | 27 min |
| Jan 21, 2:14 AM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 46 min |
| Jan 21, 2:28 AM CST | Severe Thunderstorm Warning | LIX | Walthall | 32 min |
| Jan 21, 2:57 AM CST | Severe Thunderstorm Warning | LIX | Walthall | 33 min |
| Jan 21, 2:57 AM CST | Severe Thunderstorm Warning | LIX | Amite, Pike, Walthall | 48 min |
| Jan 21, 3:02 AM CST | Tornado Warning | LIX | Walthall | 13 min |
| Jan 21, 3:04 AM CST | Tornado Warning | LIX | Walthall | 15 min |
| Jan 21, 4:43 AM CST | Special Weather Statement | LIX | Pearl River | 62 min |
| Jan 21, 5:22 AM CST | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 38 min |
| Jan 21, 6:00 AM CST | Special Weather Statement | LIX | Hancock, Harrison | 30 min |
| Jan 21, 8:59 AM CST | Special Weather Statement | LIX | Jackson | 31 min |
| Jan 21, 11:03 AM CST | River Flood Warning | LIX | Hancock, Pearl River | 13 days |
| Jan 21, 5:16 PM CST | Severe Thunderstorm Warning | LIX | Hancock | 29 min |
| Jan 21, 5:47 PM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 28 min |
| Jan 21, 5:51 PM CST | Special Weather Statement | LIX | Hancock | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.